Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Dizziness, light headedness, fatigue, nausea, heart fluttters, congestion, anxiety. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I've been/had dizzy, light-headed, fatigued, minor nausea, heart flutters, congested and a bit of anxiety for the past 2 and 1/2 weeks. Blood Pressure is low 96/64, rate 70-80 at rest. I have had blood work done, CMP14+CBC/D/PLT+TSH, and a urinalysis. The only thing interesting is my ALT(SGPT) is 42, it was 15 a year ago and 25 last month. I've also had my hormones tested...Estrogen-319, Test.-21.9, Free Test.-.2 and T4, Free-1.08. I had Cholecystitis of Pregnancy, but that was 6 years ago. I am an avid athlete, 36, 134lbs. and F. No drugs. No alcohol or smoking. No one can figure out why I feel so bad...any ideas???
Posted Tue, 2 Oct 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 8 hours later
Hi there,
Thanks for writing in.
I am a qualified and certified Cardiologist.
I read your mail with diligence. With Hyper cholesterolemia, Heart flutters and liver disease markers elevations (if you are on anti cholesterol drugs that can be the cause but you are not) you have this additional problem of dizziness. Let us see what causes and you can tell us something more and we reach the diagnosis.

Dizziness can be caused by problems in the brain or the inner ear, though the cause may lie outside.
1. In a patient of low blood pressure not on treatment postural hypotension is one of the commonest cause. To counter this and otherwise also you break an action into small components for example if you are lying down and you have to go outside the room, it should be four step process:
a. From lying position to sitting position in bed.
b. Please hang your legs besides the bed.
c. Now stand but not walk if you are not dizzy then
d. Walk on. This way you will avoid fall.
Treatment would be re adjusting the dosage and timings of the drugs you are already taking. Drugs used in hepertension per se can cause dizziness.
2.Complications from diabetes can cause arteriosclerosis (hardening of the arteries) which can lead to lowered blood flow to the brain, causing symptoms which may make one feel like things are moving around her/him or she/he is moving around the things ...these symptoms are are called Vertigo whereas dizziness is usually used to denote light headedness. In any case hypoglycemia or hyperglycemia the first neurological symptoms may be dizziness. Please get your Fasting blood Sugar done

3. You have heart flutters, what I am curious to know, how far you have been investigated for this. For to me these denote arrhythmias of heart for which your doctor should- apart from physically examining you thoroughly- may need to perform certain tests like Holter if EKG has not been sufficient to find out the nature of arrhythmia. Additional advantage of Holter is symptom correlation (in your case with dizziness and arrhythmias). Drugs used to control arrhythmias can also cause dizziness. At the same time not taking drugs definitely can cause dizziness.
4.Thyroid disease (you have investigations excluding hypotyroidism or hyperthyroidism, however both can be associated with dizziness as one of its symptoms. : Abnormalities of the thyroid may also cause dizziness as one of its symptoms.
Hyperthyroidism (too much thyroid hormone) may cause palpitations, shortness of breath, lightheadedness, and dizziness.
Hypothyroidism (too little thyroid hormone) may cause low blood pressure and a decreased heart rate leading to dizziness, weakness, lethargy, and chills.
5.Migraine, a form of headache, may also cause dizziness and vertigo. The vertigo is usually followed by a headache. There is often a prior history of similar episodes but no lasting problems.
6. Cervical Spondylosis: When osteophytes arising from cervical press on verterbral artery, a condition called Verterbro Basillar Insufficiency is produced which can manifest as dizziness. A cervical spine x-ray or cervical spine scan is good enough to diagnose. A cervical support collar may be required as part of treatment.

Apart from following are the cause of Vertigo which may at some stage behave like an episode of dizziness therefore kept in mind

a). Benign paroxysmal positional vertigo (BPPV) is the most common form of vertigo and is characterized by the sensation of motion initiated by sudden head movements or moving the head in a certain direction.

b).Vertigo may also be caused by inflammation within the inner ear (labyrinthitis or vestibular neuritis), which is characterized by the sudden onset of vertigo and may be associated with hearing loss.

c).Meniere's disease is composed of a triad of symptoms including: episodes of vertigo, ringing in the ears (tinnitis), and hearing loss. People can be asymptomatic in between episodes.

d). Head trauma (even unknown to the victim) and neck injury may also result in vertigo, which usually goes away on its own. It may start with or end with dizzy spells.

I would urge you to see your doctor so that cause can be established thereafter treatment begins. If you have any question for me, I will be more than happy to answer the same as soon as possible. Regards.

With Best Wishes

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor